MAUDE Adverse Event Report: ZIMMER DENTAL 30 DEG TAPER 4.5P 4MM-6MM; DENTAL IMPLANT

ZIMMER DENTAL 30 DEG TAPER 4.5P 4MM-6MM; DENTAL IMPLANT
Model Number 30AT446
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the abutment was loose, which caused the screw to deform and could not be locked with additional force, resulting in failure, so the implant at tooth location #35 was removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier - (b)(6).Weight unknown / not provided.Concomitant medical products: tsv4b11, imp, tsv, 4.1mm, sbm, 11.5/ lot number: 63850943.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: investigation type codes were added: 3331, 4109 and 4111.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 4315.One (1) 30 deg taper 4.5p 4mm-6mm (30at446) was returned for investigation.Visual evaluation of the returned product identified signs of use.Functional testing to recreate the reported event identified that screw was identified as damaged as it was not firmly attached to the abutment.Based on the evaluation, device malfunction (loosening) could not be verified.However, during functional testing the screw was damaged.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported device that could cause or contribute to the reported event.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number 63792197.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 63792197 for similar events and other 3 relevant complaint(s) were identified.Functional testing to recreate the reported event identified that screw was identified as damaged as it was not firmly attached to the abutment.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation was missing or confusing instructions for use, the abutment screw was not torqued to specification, product was placed incorrectly, the driver feature is oversized (too wide) and/or undersized (reduced height), the clinician damages the screw surface or patient factors.No immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
30 DEG TAPER 4.5P 4MM-6MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16263691
Report Number0002023141-2023-00363
Device Sequence Number6066987
Product Code DZE
UDI-Device Identifier00889024013612
UDI-Public(01)00889024013612(17)220930(10)63792197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number30AT446
Device Catalogue Number30AT446
Device Lot Number63792197
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT-SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale